MAUDE Adverse Event Report: MICROVENTION, INC. LVIS JR.; INTRACRANIAL NEUROVASCULAR STENT

MICROVENTION, INC. LVIS JR.; INTRACRANIAL NEUROVASCULAR STENT
Model Number 212525-LVIS-D-HDE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia Stroke (4418); Facial Paralysis (4585)
Date of Event 09/20/2017
Type of Reportable Event Serious Injury
Event or Problem Description
As reported through the lvis pas clinical study: patient had an ischemic stroke after lvis procedure, patient had facial droop and some sensation concerns.The event is related to the study device related.The patient was evaluated with ct on (b)(6) 2017, but no acute findings were detected.Was started on brillenta for stroke prevention.On (b)(6) 2017 medications including valium and meclizine prn were given for symptoms management.No treatment was given.Occurred 1 day after.Index procedure was on (b)(6) 2017.No other relatedness, adjudicated as device related and medication related.
 
Additional Manufacturer Narrative
The physical device was not available for evaluation to investigate if a condition existed that would have contributed to the reported event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): adverse events possible adverse events include but are not limited to the following: hematoma at the puncture site, perforation or dissection of the vessel(s), intravascular spasm, hemorrhaging, rupture or perforation of aneurysm, coil herniation, device migration, neurologic insufficiencies including stroke and death, ischemia, vascular occlusion, vessel stenosis, incomplete aneurysm occlusion, pseudoaneurysm formation, distal embolization, headache, infection, reaction to contrast agents including severe allergic reactions and renal failure.Warnings: should unusual resistance be felt at any time during access or removal, the introducer/guide catheter/microcatheter and lvis device should be removed as a single unit.Applying excessive force during delivery or retrieval of the lvis device can potentially result in loss or damage to the device and delivery components.It is imperative to use the lvis device with compatible microcatheters or occlusion balloons.If repeated friction is encountered during lvis device delivery, verify microcatheter is not kinked or in extremely tortuous anatomy.Confirm that the microcatheter does not ovalize.Confirm that there is adequate sterile flush solution.Do not reposition the lvis device in the parent vessel without fully retrieving the device.The lvis device must be retrieved into the microcatheter and re-deployed at the desired target location or removed completely from the patient.Precautions: exercise caution when crossing the deployed/detached lvis device with adjunctive devices such as guidewires, catheters, microcatheters or balloon catheters to avoid disrupting the device geometry and device placement.Directions for use 15.Advance the delivery wire to transfer the lvis device from within the introducer into the microcatheter.Warning: do not torque the delivery wire while advancing or retracting the lvis device.A torque device should not be used.16.Continue advancing the delivery wire into the microcatheter until the proximal tip of the delivery wire enters the introducer.Loosen the rhv locking ring, remove the introducer, and set it aside.Warning: do not apply undue force.If resistance is encountered at any point during lvis device delivery or manipulation, withdraw the unit and select a new lvis device.18.Position the lvis device for deployment by aligning the lvis implant distal radiopaque end markers approximately 7 mm past the aneurysm neck.[figure 6] note: a proper push/pull technique, encompassing sufficient delivery wire push force, in addition to an opposing microcatheter withdrawal force, will facilitate properly deploying the lvis device to achieve full expansion and good vessel apposition.Note: slowly advancing the lvis device while adjusting the microcatheter position will ensure accurate deployment.Maintain simultaneous control of the lvis device and microcatheter in order to position and expand the device at the proper location.Caution: using a rapid microcatheter withdrawal technique to deploy the lvis device is not recommended and may result in device elongation.19.If lvis device positioning is not satisfactory, the lvis device may be recaptured and repositioned if it is not fully deployed.The lvis device may be recaptured until the point where the proximal end of the lvis device markers is aligned 3 mm proximally with the microcatheter distal marker band (approximately 75% deployed).[figure 7] caution: if resistance is felt while recapturing the lvis device, do not continue to recapture the device.Withdraw the microcatheter slightly to unsheath the lvis device (without exceeding the recapture limit), and then attempt to recapture the lvis device.Caution: the lvis device must not be re-deployed more than three times.Note: the lvis device delivery wire should not be utilized as a guidewire.Do not torque the lvis device.A torque device should not be used.20.If lvis device positioning is satisfactory, carefully retract the microcatheter and advance the delivery wire together, to allow the lvis device to deploy across the neck of the aneurysm.Ensure the device proximal radiopaque end markers are approximately 7 mm proximal to the aneurysm neck to ensure an adequate landing zone.The lvis device will expand and total length may foreshorten up to 55% from its undeployed length (refer to table 1) as it exits the microcatheter.Ensure microcatheter is retracted and clear from the proximal flared ends.Note: visualize and refer to the implant radiopaque end markers to maintain adequate implant length, approximately 7 mm on each side of the aneurysm neck or target location to ensure appropriate neck coverage.[figure 8] warning: do not detach the lvis device if it is not properly positioned in the parent vessel.Observe the delivery wire distal tip to assure it remains within the desired location of the parent vessel.21.Prior to removing the delivery wire and if necessary, carefully position the microcatheter distal to the lvis device to maintain access through the lvis device.Remove and discard the delivery wire.Warning: the lvis device delivery wire should not be utilized as a guidewire.Do not torque the lvis device.A torque device should not be used.23.Use the guidewire and microcatheter to access the aneurysm through the lvis device cells.Warning: observe lvis device marker position during placement of the microcatheter into the aneurysm to ensure that the lvis device does not migrate or dislodge from its deployed position.24.After the microcatheter is positioned within the aneurysm, detachable coils may be delivered into the aneurysm according to conventional methods.Warning: observe lvis device marker position during the coiling procedure to ensure that the device does not migrate from its deployed position.25.After placing the last coil, verify that the lvis device has remained patent and properly positioned.Advance a guidewire to the microcatheter tip and carefully remove the microcatheter through the lvis device cells.Note: a microcatheter may be positioned into the aneurysm sac prior to delivery of the lvis device.The microcatheter will be supported by the lvis device during delivery of embolic coiling.After completing the coiling, the microcatheter should be carefully removed to avoid dislodging the lvis device.27.Caution: carefully watch the lvis device distal and proximal markers when passing through the deployed lvis device with embolic coiling microcatheters to avoid displacing the lvis device.This study is ongoing and device/procedure relatedness determinations can be re-adjudicated by independent reviewers/physicians.The study device and study procedure relatedness can change as a result of these reviews.Microvention is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by microvention, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Microvention has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, microvention, or its employees that the device, microvention, or its employees caused or contributed to the event described in the report.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.

Brand Name
LVIS JR.
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
MDR Report Key22561969
Report Number2032493-2025-90346
Device Sequence Number11718876
Product Code QCA
UDI-Device Identifier00812636022192
UDI-Public(01)00812636022192(11)170419(17)200331(10)17041934
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
H130005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number212525-LVIS-D-HDE
Device Lot Number17041934
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Initial Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown